Alert archive / Kansas / River Flood Warnings in 2009
River Flood Warning 49, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Sep 9, 2009, 8:40 AM CDT for Anderson County, Franklin County, Kansas. It took effect at Sep 9, 2009, 12:19 PM CDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2009, 8:40 AM CDT (13:40 UTC)
- In effect from
- Sep 9, 2009, 12:19 PM CDT
- Expired
- Sep 11, 2009, 4:00 AM CDT
- In force
- 40 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Moderate
Counties Anderson County, KS, Franklin County, KS
The radar
The Pleasant Hill radar (KEAX), 101 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KTOP 091340 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 840 AM CDT WED SEP 09 2009 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... NEOSHO RIVER AT LEROY AFFECTING COFFEY COUNTY POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN COUNTIES SALT CREEK NEAR LYNDON AFFECTING OSAGE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC031-092140- /O.NEW.KTOP.FL.W.0048.090909T1430Z-090910T2257Z/ /LRYK1.2.ER.090909T1430Z.090909T1800Z.090910T0457Z.NO/ 840 AM CDT WED SEP 09 2009 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE NEOSHO RIVER AT LEROY. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:25 AM WEDNESDAY THE STAGE WAS 20.0 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 27.9 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 27.0 FEET...THE MISSOURI...PACIFIC AND THE MISSOURI... KANSAS...TEXAS RAILROAD TRACKS OVERFLOW. $$ KSC003-059-092140- /O.NEW.KTOP.FL.W.0049.090909T1719Z-090910T1854Z/ /SIPK1.2.ER.090909T1719Z.090910T0000Z.090910T0654Z.NO/ 840 AM CDT WED SEP 09 2009 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE. * FROM THIS AFTERNOON TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 AM WEDNESDAY THE STAGE WAS 12.8 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 25.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. * IMPACT...AT 25.0 FEET...WATER FLOWS ACROSS OHIO ROAD ABOUT A QUARTER MILE NORTH OF THE CREEK. $$ KSC139-092139- /O.NEW.KTOP.FL.W.0050.090909T1443Z-090910T0638Z/ /LNDK1.1.ER.090909T1443Z.090909T1800Z.090909T1838Z.UU/ 840 AM CDT WED SEP 09 2009 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE SALT CREEK NEAR LYNDON. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 AM WEDNESDAY THE STAGE WAS 9.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 10.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 10.0 FEET...MINOR LOW LAND FLOODING BEGINS IN FARMERS FIELD JUST WEST OF THE HIGHWAY 75 BRIDGE. $$ harding
7 follow-up statements
000 WGUS83 KTOP 091841 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 141 PM CDT WED SEP 09 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... SALT CREEK NEAR LYNDON AFFECTING OSAGE COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. NEOSHO RIVER AT LEROY AFFECTING COFFEY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC031-100241- /O.CON.KTOP.FL.W.0048.000000T0000Z-090910T2257Z/ /LRYK1.2.ER.090909T1720Z.090910T0000Z.090910T0457Z.NO/ 141 PM CDT WED SEP 09 2009 THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER AT LEROY. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11:39 AM WEDNESDAY THE STAGE WAS 22.5 FEET. * FLOOD STAGE IS 23.0 FEET. * IMPACT...AT 27.0 FEET...THE MISSOURI...PACIFIC AND THE MISSOURI... KANSAS...TEXAS RAILROAD TRACKS OVERFLOW. $$ KSC003-059-100240- /O.EXT.KTOP.FL.W.0049.000000T0000Z-090911T0027Z/ /SIPK1.1.ER.090909T2249Z.090910T0600Z.090910T1227Z.NO/ 141 PM CDT WED SEP 09 2009 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:45 PM WEDNESDAY THE STAGE WAS 21.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 24.0 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * IMPACT...AT 23.6 FEET...FARMERS FIELD TO THE NORTH OF THE CREEK NEAR OHIO ROAD FLOODS. $$ KSC139-091911- /O.CAN.KTOP.FL.W.0050.000000T0000Z-090910T0638Z/ /LNDK1.1.ER.090909T1315Z.090909T1500Z.090909T1638Z.UU/ 141 PM CDT WED SEP 09 2009 THE FLOOD WARNING IS CANCELLED FOR THE SALT CREEK NEAR LYNDON. * AT 12:30 PM WEDNESDAY THE STAGE WAS 9.7 FEET. * FELL BELOW FLOOD STAGE AT 11:38 AM WEDNESDAY. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 2.3 FEET BY THURSDAY MORNING. * IMPACT...AT 10.0 FEET...MINOR LOW LAND FLOODING BEGINS IN FARMERS FIELD JUST WEST OF THE HIGHWAY 75 BRIDGE. $$
000 WGUS83 KTOP 100003 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 703 PM CDT WED SEP 09 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... MARAIS DES CYGNES RIVER NEAR QUENEMO AFFECTING FRANKLIN AND OSAGE COUNTIES MARAIS DES CYGNES RIVER ABOVE READING AFFECTING LYON AND OSAGE COUNTIES NEOSHO RIVER AT LEROY AFFECTING COFFEY COUNTY POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC059-139-100803- /O.EXT.KTOP.FL.W.0052.000000T0000Z-090911T1552Z/ /QNMK1.2.ER.000000T0000Z.090910T0600Z.090910T2152Z.NR/ 703 PM CDT WED SEP 09 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER NEAR QUENEMO. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:44 PM WEDNESDAY THE STAGE WAS 26.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.5 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY AFTERNOON. * IMPACT...AT 26.1 FEET...FARM FIELD ALONG THE RIVER JUST NORTH AND EAST OF SOUTH STUBBS ROAD BRIDGE FLOODS. SOUTH STUBBS ROAD REMAINS FLOODED ABOUT 2 MILES SOUTH OF QUENEMO. $$ KSC111-139-100803- /O.EXT.KTOP.FL.W.0051.000000T0000Z-090910T2005Z/ /RDNK1.2.ER.090909T1726Z.090909T2345Z.090910T0805Z.NO/ 703 PM CDT WED SEP 09 2009 ...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER ABOVE READING. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:45 PM WEDNESDAY THE STAGE WAS 23.3 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY MORNING. * IMPACT...AT 23.0 FEET...OVERLOW ON THE RIGHT BANK IS IN SEVERAL SWIFT CHANNELS OVER ROAD Y5 3 MILES NORTH OF READING. $$ KSC031-100803- /O.EXT.KTOP.FL.W.0048.000000T0000Z-090910T1911Z/ /LRYK1.2.ER.090909T1837Z.090909T2328Z.090910T0111Z.NO/ 703 PM CDT WED SEP 09 2009 THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER AT LEROY. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:28 PM WEDNESDAY THE STAGE WAS 23.8 FEET. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 23.0 FEET...SIGNIFICANT OVERFLOWS BEGIN AND ABOUT 100 ACRES OF LAND NEARBY ARE INUNDATED. THE ROAD UNDER THE RAILROAD VIADUCT ON THE RIGHT BANK FLOODS. $$ KSC003-059-100803- /O.EXT.KTOP.FL.W.0049.000000T0000Z-090910T2217Z/ /SIPK1.1.ER.090909T2003Z.090910T0600Z.090910T1017Z.NO/ 703 PM CDT WED SEP 09 2009 THE FLOOD WARNING CONTINUES FOR THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:45 PM WEDNESDAY THE STAGE WAS 24.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING. * IMPACT...AT 25.0 FEET...WATER FLOWS ACROSS OHIO ROAD ABOUT A QUARTER MILE NORTH OF THE CREEK. $$
000 WGUS83 KTOP 100700 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 200 AM CDT THU SEP 10 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... MARAIS DES CYGNES RIVER NEAR QUENEMO AFFECTING FRANKLIN AND OSAGE COUNTIES MARAIS DES CYGNES RIVER ABOVE READING AFFECTING LYON AND OSAGE COUNTIES NEOSHO RIVER AT LEROY AFFECTING COFFEY COUNTY POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC059-139-101500- /O.EXT.KTOP.FL.W.0052.000000T0000Z-090911T1556Z/ /QNMK1.2.ER.000000T0000Z.090910T0300Z.090910T2156Z.NR/ 200 AM CDT THU SEP 10 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER NEAR QUENEMO. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM WEDNESDAY THE STAGE WAS 26.1 FEET. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 26.0 FEET...FARM FIELD JUST WEST AND SOUTH OF THE GAGE ON SOUTH STUBBS ROAD FLOODS. $$ KSC111-139-101500- /O.EXT.KTOP.FL.W.0051.000000T0000Z-090911T0141Z/ /RDNK1.2.ER.090909T1726Z.090910T0245Z.090910T1341Z.NO/ 200 AM CDT THU SEP 10 2009 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER ABOVE READING. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:45 AM THURSDAY THE STAGE WAS 22.7 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS MORNING. * IMPACT...AT 23.0 FEET...OVERLOW ON THE RIGHT BANK IS IN SEVERAL SWIFT CHANNELS OVER ROAD Y5 3 MILES NORTH OF READING. $$ KSC031-101500- /O.EXT.KTOP.FL.W.0048.000000T0000Z-090910T2016Z/ /LRYK1.2.ER.090909T1837Z.090909T2328Z.090910T0216Z.NO/ 200 AM CDT THU SEP 10 2009 ...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER AT LEROY. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:28 PM WEDNESDAY THE STAGE WAS 23.8 FEET. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY YESTERDAY LATE EVENING. * IMPACT...AT 23.0 FEET...SIGNIFICANT OVERFLOWS BEGIN AND ABOUT 100 ACRES OF LAND NEARBY ARE INUNDATED. THE ROAD UNDER THE RAILROAD VIADUCT ON THE RIGHT BANK FLOODS. $$ KSC003-059-101500- /O.EXT.KTOP.FL.W.0049.000000T0000Z-090911T0230Z/ /SIPK1.2.ER.090909T2003Z.090910T0645Z.090910T1430Z.NO/ 200 AM CDT THU SEP 10 2009 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:45 AM THURSDAY THE STAGE WAS 25.6 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * IMPACT...AT 25.6 FEET...FARMERS FIELDS TO THE SOUTH OF THE CREEK NEAR OHIO ROAD FLOODS. $$
000 WGUS83 KTOP 101432 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 932 AM CDT THU SEP 10 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... NEOSHO RIVER AT LEROY AFFECTING COFFEY COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... MARAIS DES CYGNES RIVER NEAR QUENEMO AFFECTING FRANKLIN AND OSAGE COUNTIES POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC003-059-102232- /O.EXT.KTOP.FL.W.0049.000000T0000Z-090911T1800Z/ /SIPK1.2.ER.090909T2003Z.090910T1800Z.090911T0600Z.NO/ 932 AM CDT THU SEP 10 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE. * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM THURSDAY THE STAGE WAS 25.9 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.9 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING. * IMPACT...AT 25.6 FEET...FARMERS FIELDS TO THE SOUTH OF THE CREEK NEAR OHIO ROAD FLOODS. $$ KSC059-139-102231- /O.EXT.KTOP.FL.W.0052.000000T0000Z-090911T1421Z/ /QNMK1.2.ER.000000T0000Z.090910T0300Z.090910T2021Z.NR/ 932 AM CDT THU SEP 10 2009 THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER NEAR QUENEMO. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:43 AM THURSDAY THE STAGE WAS 22.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 26.0 FEET...FARM FIELD JUST WEST AND SOUTH OF THE GAGE ON SOUTH STUBBS ROAD FLOODS. $$ KSC031-101502- /O.CAN.KTOP.FL.W.0048.000000T0000Z-090910T2016Z/ /LRYK1.2.ER.090909T1837Z.090909T2328Z.090910T1009Z.NO/ 932 AM CDT THU SEP 10 2009 THE FLOOD WARNING IS CANCELLED FOR THE NEOSHO RIVER AT LEROY. * AT 8:00 AM THURSDAY THE STAGE WAS 22.8 FEET. * FELL BELOW FLOOD STAGE AT 5:09 AM THURSDAY. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.0 FEET BY FRIDAY MORNING. * IMPACT...AT 23.0 FEET...SIGNIFICANT OVERFLOWS BEGIN AND ABOUT 100 ACRES OF LAND NEARBY ARE INUNDATED. THE ROAD UNDER THE RAILROAD VIADUCT ON THE RIGHT BANK FLOODS. $$
000 WGUS83 KTOP 102051 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 351 PM CDT THU SEP 10 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... MARAIS DES CYGNES RIVER NEAR QUENEMO AFFECTING FRANKLIN AND OSAGE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC003-059-110451- /O.CON.KTOP.FL.W.0049.000000T0000Z-090911T1800Z/ /SIPK1.2.ER.090909T2003Z.090910T1345Z.090911T0600Z.NO/ 351 PM CDT THU SEP 10 2009 THE FLOOD WARNING CONTINUES FOR THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE. * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 2:45 PM THURSDAY THE STAGE WAS 25.7 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * IMPACT...AT 25.6 FEET...FARMERS FIELDS TO THE SOUTH OF THE CREEK NEAR OHIO ROAD FLOODS. $$ KSC059-139-110450- /O.EXT.KTOP.FL.W.0052.000000T0000Z-090911T1523Z/ /QNMK1.2.ER.000000T0000Z.090910T0300Z.090910T2123Z.NR/ 351 PM CDT THU SEP 10 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER NEAR QUENEMO. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM THURSDAY THE STAGE WAS 20.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS EVENING. * IMPACT...AT 24.0 FEET...NORTHBANK OF THE RIVER JUST EAST OF SOUTH STUBBS ROAD FLOODS. $$
000 WGUS83 KTOP 110052 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 752 PM CDT THU SEP 10 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... MARAIS DES CYGNES RIVER NEAR QUENEMO AFFECTING FRANKLIN AND OSAGE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC003-059-110852- /O.EXT.KTOP.FL.W.0049.000000T0000Z-090911T1910Z/ /SIPK1.2.ER.090909T2003Z.090910T1345Z.090911T0710Z.NO/ 752 PM CDT THU SEP 10 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE. * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM THURSDAY THE STAGE WAS 25.0 FEET. * MODERATE FLOODING IS OCCURRING. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * IMPACT...AT 25.0 FEET...WATER FLOWS ACROSS OHIO ROAD ABOUT A QUARTER MILE NORTH OF THE CREEK. $$ KSC059-139-110122- /O.CAN.KTOP.FL.W.0052.000000T0000Z-090911T1523Z/ /QNMK1.2.ER.000000T0000Z.090910T0300Z.090910T2114Z.NR/ 752 PM CDT THU SEP 10 2009 THE FLOOD WARNING IS CANCELLED FOR THE MARAIS DES CYGNES RIVER NEAR QUENEMO. * AT 7:03 PM THURSDAY THE STAGE WAS 14.8 FEET. * FELL BELOW FLOOD STAGE AT 4:14 PM THURSDAY. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 2.3 FEET BY SATURDAY MORNING. $$
000 WGUS83 KTOP 110900 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 400 AM CDT FRI SEP 11 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC003-059-110930- /O.CAN.KTOP.FL.W.0049.000000T0000Z-090911T1910Z/ /SIPK1.2.ER.090909T2003Z.090910T1345Z.090911T0807Z.NO/ 400 AM CDT FRI SEP 11 2009 THE FLOOD WARNING IS CANCELLED FOR THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE. * AT 3:45 AM FRIDAY THE STAGE WAS 22.8 FEET. * FELL BELOW FLOOD STAGE AT 3:07 AM FRIDAY. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.2 FEET BY SATURDAY MORNING. * IMPACT...AT 23.0 FEET...THE CREEK BEGINS TO FLOW OUT OF ITS BANKS NEAR OHIO ROAD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Sep 9, 6:18 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 9, 6:18 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 618 AM CDT WED SEP 9 2009 .UPDATE... UPDATED FOR 12Z AVIATION && .DISCUSSION... SEE PREVIOUS DISCUSSION && .AVIATION... COMPLICATED FORECAST EARLY ON WITH AN AREA OF RAIN THAT HAS BEEN OVER TOP/FOE FOR MOST OF THE NIGHT. IFR AND MVFR CIGS ARE EXPECTED THROUGH THE MORNING AS AN AREA OF DEEP MOISTURE AND ISENTROPIC LIFT REMAINS UNTIL LATE MORNING. GRADUAL IMPROVEMENT TO CIGS IS EXPECTED AFTER 15Z WITH A POSSIBLE RETURN TO VFR LATER THIS EVENING. SALLY && .PREV DISCUSSION... /ISSUED 412 AM CDT WED SEP 9 2009/ DISCUSSION... ANOTHER ACTIVE MORNING ACROSS MUCH OF KANSAS. THUNDERSTORMS WHICH FORMED WITHIN ISENTROPIC LIFT ACROSS MUCH OF THE CWA ARE PERSISTING...ESPECIALLY ALONG AND SOUTH OF I 70. AN ENHANCED AREA OF CONVECTION AND HEAVIER RAINFALL HAS SET UP ACROSS THE FLINT HILLS IN WABAUNSEE COUNTY SOUTH AND EAST INTO EAST CENTRAL COUNTIES IN ASSOCIATION WITH ENHANCED CONVERGENCE FROM AN APPARENT 850 LOW SLIPPING SOUTHEAST. A VEERING LLVL JET IS ALSO ENHANCING THE LIFT AND CONVERGENCE ALONG ITS WESTERN PERIPHERY. WITH THIS EXPECTED TO PERSIST THROUGH THE EARLY MORNING HOURS...HAVE DECIDED TO ADD OSAGE COUNTY TO THE OTHER COUNTIES ALREADY IN THE FLASH FLOOD WATCH AS AREAS MAINLY ALONG AND SOUTH OF HIGHWAY 56 WILL EXPERIENCE THE HEAVIEST RAINFALL AND GREATEST POTENTIAL FOR HEAVY RAINFALL AND FLOODING. ANOTHER CONCERN IS THE LARGE AREA OF CONVECTION OVER WESTERN AND CENTRAL KS IN ASSOCIATION WITH AN SMALL MCS RIDING EAST/SOUTHEAST ALONG OLD ELEVATED BOUNDARY WHICH HAS ALSO AIDED THE DEVELOPMENT OF MORE CONVECTION. THERE IS THE POSSIBILITY THAT THIS INCREASING MCS MAY ALSO CLIP THE FAR SOUTHERN PORTIONS OF THE CWA THIS MORNING AS WELL. IF IT DOES OR IF ANY MCV ASSOCIATED WITH IT AFFECTS THE CWA...IT MAY PROLONG THE POTENTIAL FOR HEAVY RAIN ACROSS THE FAR SOUTH WELL AFTER OTHER FORCING HAS ENDED. HAVE THEREFORE DECIDED TO EXTEND THE WATCH THROUGH THE AFTERNOON AS WELL. NEXT SHIFT WILL NEED TO MONITOR CONVECTIVE TRENDS FOR ANY NEEDED ADJUSTMENTS TO THE WATCH. EITHER WAY...CLOUDS AND PRECIP WILL LIMIT HIGHS TO THE 70S. TONIGHT...THE NORTHERN STREAM SHORTWAVE WILL PASS TO THE NORTH OF THE CWA...BUT WILL ACT TO TEMPORARILY USHER IN DRIER AIR ACROSS THE NORTHERN CWA WITHIN REGION OF WEAK SUBSIDENCE. HAVE TRENDED POPS DOWNWARD TONIGHT...AND DRY THROUGH THE NIGHT OVER THE FAR NORTH....WITH ONLY A SLIGHT CHANCE FOR LINGERING CONVECTION SOUTHERN CWA ON THURSDAY...BUT THIS MAY NEED TO BE REMOVED WITH LATER FCSTS IF THE DRIER GFS VERIFIES. GRADUAL DECREASING CLOUDS WILL HELP TEMPS RISE INTO THE LOW 80S...ALTHOUGH MORNING STRATUS/FOG MAY BE TOUGH TO ERODE THROUGH MIDDAY. WILL CONTINUE WITH A DRY FCST ACROSS THE ENTIRE AREA THURSDAY NIGHT BEFORE THE AMPLIFYING SHORTWAVE TROUGH OVER THE NORTHERN PLAINS DIGS SOUTHEAST TOWARDS THE AREA ON FRIDAY...AND ESPECIALLY FRIDAY NIGHT AND SATURDAY. THIS WILL ACT TO BACK THE LOW LEVEL FLOW AHEAD OF THE NEXT FRONT AND POOL MOISTURE FOR ANOTHER PRECIP EVENT... ESPECIALLY ACROSS EASTERN KS...LATER FRIDAY NIGHT INTO SATURDAY NIGHT. HAVE CONTINUED POPS AND EVEN INCREASED SOME AREAS INTO THE WEEKEND WITH MODELS CONSISTENT ON THIS SCENARIO. BEYOND SUNDAY...NO CHANGES MADE TO THE CURRENT FCST AS MODELS CONTINUE TO FCST A COMPLEX RETROGRESSION OF CUTOFF LOW OVER THE NORTHERN PLAINS TO EVENTUALLY LIFT BACK TO NEAR THE CANADIAN BORDER. && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 7 PM WEDNESDAY FOR KSZ054-KSZ055-KSZ056- KSZ058-KSZ059. &&
Hazardous weather outlook, Sep 9, 4:42 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 442 AM CDT WED SEP 9 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-100945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 442 AM CDT WED SEP 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE STILL LIKELY TODAY...ESPECIALLY SOUTH OF HIGHWAY 56. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR. WITH THE GROUND ALREADY SATURATED ACROSS EAST CENTRAL...THIS COULD LEAD TO FLOODING IN SOME AREAS AND A FLASH FLOOD IS POSTED INTO THE AFTERNOON. THE CHANCES FOR THUNDERSTORMS WILL STEADILY DECREASE FROM NORTH TO SOUTH ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCES FOR THUNDERSTORMS WILL INCREASE ONCE AGAIN ACROSS THE AREA FROM LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Sep 9, 7:32 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
732 AM CDT WED SEP 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 2 SSE LE ROY 38.05N 95.62W
09/09/2009 M6.22 INCH COFFEY KS TRAINED SPOTTER
24 HOUR TOTAL
&&
JLLocal storm report, Sep 9, 7:54 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
754 AM CDT WED SEP 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HEAVY RAIN COLONY 38.07N 95.37W
09/09/2009 M3.95 INCH ANDERSON KS CO-OP OBSERVER
24 HOUR TOTAL
0720 AM HEAVY RAIN 2 NE MORGANVILLE 39.48N 97.17W
09/09/2009 M3.99 INCH CLAY KS TRAINED SPOTTER
24 HOUR TOTAL
0742 AM HEAVY RAIN 6 NNW ALLEN 38.72N 96.22W
09/09/2009 M6.00 INCH LYON KS TRAINED SPOTTER
24 HOUR TOTAL
&&
JLLocal storm report, Sep 9, 8:28 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
828 AM CDT WED SEP 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM HEAVY RAIN 7 NNE BURLINGTON 38.29N 95.69W
09/09/2009 M4.02 INCH COFFEY KS CO-OP OBSERVER
24 HOUR TOTAL.
&&
JLThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:22 AM CDT | Areal Flood Warning | TOP | Anderson, Coffey, Franklin, Lyon, Osage, Wabaunsee | 10 hr |
| Sep 9, 8:40 AM CDT | River Flood Warning | TOP | Coffey | 25 hr |
| Sep 9, 8:40 AM CDT | River Flood Warning | TOP | Osage | 5 hr |
| Sep 9, 1:27 PM CDT | River Flood Warning | TOP | Lyon, Osage | 19 hr |
| Sep 9, 3:38 PM CDT | River Flood Warning | TOP | Franklin, Osage | 28 hr |
Nearby
River Flood Warnings in Kansas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.